MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513441
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 gastro-pediatric biopsy forceps was used in the right lower lobe of the lungs during a pleural biopsy of carcinomatous pleurisy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the forceps was used to performed pleural biopsy on a lesion about fifteen times.The scope was then turned over to another lesion for another biopsy; however, the handle of the forceps felt hard when actuating.Upon closing the forceps, the pull wire broke and detached into the patient.A non-bsc forceps was used to remove the detached pull wire, and the procedure was completed.There was no patient complications as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 gastropediatric biopsy forceps was used in the right lower lobe of the lungs during a pleural biopsy of carcinomatous pleurisy procedure performed on (b)(6) 2019 according to the complainant, during the procedure, the forceps was used to performed pleural biopsy on a lesion about fifteen times.The scope was then turned over to another lesion for another biopsy; however, the handle of the forceps felt hard when actuating.Upon closing the forceps, the pull wire broke and detached into the patient.A non-bsc forceps was used to remove the detached pull wire, and the procedure was completed.There was no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of pull wire detached.Block h10: visual analysis of the returned radial jaw 4 biopsy forceps found the pull wires were broken.The broken sections were inspected under magnification and no smooth surfaces were noted suggesting that this condition was not generated due to mechanical cut.Based on the event description, the device was used for pleural biopsy of carcinomatous pleurisy (lungs location).After reviewing the directions for use (dfu) there is a specific device for biopsies of the lungs and the used device in this case is for gastropediactric use.According to the product analysis performed, the failure pull wire broken, could have been generated during the preparation of the device or by manipulation during procedure.Additionally, during the manufacturing process, the units are 100% inspected in order to avoid the failures reported.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8636062
Report Number3005099803-2019-02606
Device Sequence Number1845446
Product Code FCL
UDI-Device Identifier08714729789918
UDI-Public08714729789918
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model NumberM00513441
Device Catalogue Number1344
Device Lot Number0020220463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;